Coping With Epilepsy Citizens United for Research in Epilepsy
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 09-24-2013, 10:11 PM
Esteemed Pillar of the Community
 
Join Date: Nov 2010
Location: Texas
Posts: 616
Thanks: 168
Thanked 204 Times in 145 Posts

Accidentally taken Keppra dose twice!?


Anyone done this? I couldn't remember if I had taken my evening Keppra dose of 500mg, so I took it again. I am beginning to feel a little a dizzy.

Is this dangerous? I normally take 500mg twice a day, and now may have just taken 1000mg for my evening dose.

I may be panicking a little, so any reassurance is appreciated. I live alone, so can I just go to bed and everything will be okay in the morning, or do I need to call someone to come over?

Thanks.
Reply With Quote
  #2  
Old 09-24-2013, 10:32 PM
valeriedl's Avatar
CWE Supporter
 
Join Date: Feb 2010
Location: Pittsburgh, Pennsylvania
Posts: 3,994
Thanks: 1,475
Thanked 1,455 Times in 1,055 Posts
I don't know if you keep your meds in a pill case or not? This way you will be able to know if you've taken the med or not.

I do keep mine in a case but there have been times that I've seen that there was still a pill in there that I never took it. I usually don't take it because my the time I've noticed it was still in there is a few hours after I take them and close to when I take my next dose.

There have been times where I think that I might have dropped a pill but can't find it, so I don't know if I'd taken it or not. I don't take another because I think it's better to take not enough than to take too much.

Depending on how bad you feel and if it would make you more comfortable then it probably wouldn't hurt to see if someone can come over.
Reply With Quote
  #3  
Old 09-24-2013, 11:08 PM
Esteemed Pillar of the Community
 
Join Date: Nov 2010
Location: Texas
Posts: 616
Thanks: 168
Thanked 204 Times in 145 Posts
Thanks for the quick reply. I called a pharmacist and seemed to think it would be okay. Its a 24 hour pharmacy and he even told me if I was nervous, I could set my alarm for 2 or 3 am and give him a call and he would talk to me and let me know how I sounded.

He said I might be groggier than usual and thirsty (never heard that before!) but that otherwise I should be fine.

I lost my old pill box and use a method where I switch the pill bottle into another cabinet after I've taken either the morning or evening dose, so usually if I'm unsure, I can check which cabinet and know if I took the dose or not. Tonight I guess I forgot to move it.

I seem to be okay, just a bit more slow witted, forgetful of what I'm doing tomorrow, and a little dizzy.

I know this sounds dumb, but I want to ask if you think there will be any permanent cognitive consequences of this mistake? Keppra makes me feel dumb enough as it is without adding more to the pile, so to speak..

I'm writing pretty well, I think, but I am having to focus to make sure I am writing coherent paragraphs.
Reply With Quote
  #4  
Old 09-24-2013, 11:10 PM
JeffD's Avatar
Joined the Party
 
Join Date: Sep 2013
Location: Kansas City Area
Posts: 53
Thanks: 21
Thanked 16 Times in 13 Posts
I'm new to Keppra, only been on it a few days now. I use a pill calendar like valeriedl. It's worth the couple bucks for the sense of security.

From what I've read 1000mg is still a fairly small dose but everyone's experience seems to be different. I'm taking 1000mg twice daily. On the good side, the stuff is in and out of you system pretty quickly. Half life is 6 to 8 hours.

I agree, it wouldn't hurt to have someone over if you can... if just to calm your nerves.
Reply With Quote
  #5  
Old 09-24-2013, 11:23 PM
Esteemed Pillar of the Community
 
Join Date: Nov 2010
Location: Texas
Posts: 616
Thanks: 168
Thanked 204 Times in 145 Posts
Would either of you skip tomorrow mornings dose because of this? Right now, I'm not calling anyone to come over, since I usually stay up another couple of hours anyway. I figure I'll wait and see how I feel at that point.
Reply With Quote
  #6  
Old 09-24-2013, 11:27 PM
JeffD's Avatar
Joined the Party
 
Join Date: Sep 2013
Location: Kansas City Area
Posts: 53
Thanks: 21
Thanked 16 Times in 13 Posts
I would not skip the next dose. Then you'd end up with a spike tonight but a low (opposite of spike) tomorrow.
Reply With Quote
  #7  
Old 09-24-2013, 11:29 PM
JeffD's Avatar
Joined the Party
 
Join Date: Sep 2013
Location: Kansas City Area
Posts: 53
Thanks: 21
Thanked 16 Times in 13 Posts
Was going to add that you could also ask the pharmacist... but suspect he'll say the same thing.
Reply With Quote
  #8  
Old 09-24-2013, 11:35 PM
Esteemed Pillar of the Community
 
Join Date: Nov 2010
Location: Texas
Posts: 616
Thanks: 168
Thanked 204 Times in 145 Posts
FYI.. called a different pharmacist to confirm and he said to skip the morning dose!

That doesn't sound right. The original guy said take the dose but maybe take a little later than usual...

any other effects I need to watch out for if this is going to be a problem?

Last edited by Dignan; 09-24-2013 at 11:39 PM.
Reply With Quote
  #9  
Old 09-25-2013, 01:06 AM
rich956's Avatar
Weaving the Community Fabric
 
Join Date: Mar 2012
Location: California
Posts: 312
Thanks: 413
Thanked 140 Times in 106 Posts
If you think that you might have taken too much , Its advisable to call your local poison control center. They have the proper info of what to do ... the amount you said you took should be of no real concern unless you start having bad results.All pharmacies will say something different, they are on the web also. try to stay calm . the thing about keppra is that it goes in fast and out fast ..if your next dose is near or in the morning I might take it. best of wishes
.
__________________
P.S. Sometimes ill write down or say something that i think anyone will understand .but it backfires sometimes,please excuse anything that might be outta place.
Reply With Quote
  #10  
Old 09-25-2013, 07:32 AM
N Sperlo's Avatar
Venerable Voice of CWE
 
Join Date: Sep 2013
Location: Saint Louis, MO
Posts: 1,172
Thanks: 100
Thanked 434 Times in 344 Posts
I was on 1000 mg of Keppra and accidentally doubled up. That's 2000 mg for those not mathmatically inclined. I called a doctor right away. They'll want to know exactly what you're on, but assuming you aren't on anything else, a tired and dizzy day is expected. Always call the doctor if you accidentally take too much. My dosage was recently increased to 2000 mg.
__________________
NeverGiveUp - KHOF
- Sper
Reply With Quote
  #11  
Old 09-25-2013, 09:35 AM
Esteemed Pillar of the Community
 
Join Date: Nov 2010
Location: Texas
Posts: 616
Thanks: 168
Thanked 204 Times in 145 Posts
Just an update. It's morning now and I feel pretty good. The only strange thing (and this could be all in my head) is, aside from feeling more dizzy than normal last night, I could have sworn that after a few hours my lower lip was a little numb or tingly feeling. It wasn't too bad, so I just went to sleep.

Don't really know for sure since I was a little nervous, but I'd say its still a little numb feeling. Anyone ever heard of that? And, how long before that goes away? Otherwise, I seem to be feeling pretty normal this morning.

Thanks to everyone for helping me calm down last night.
Reply With Quote
  #12  
Old 09-25-2013, 09:40 AM
N Sperlo's Avatar
Venerable Voice of CWE
 
Join Date: Sep 2013
Location: Saint Louis, MO
Posts: 1,172
Thanks: 100
Thanked 434 Times in 344 Posts
Check for bite marks on your lip. Probably nothing, though.
__________________
NeverGiveUp - KHOF
- Sper
Reply With Quote
  #13  
Old 09-25-2013, 09:43 AM
Esteemed Pillar of the Community
 
Join Date: Nov 2010
Location: Texas
Posts: 616
Thanks: 168
Thanked 204 Times in 145 Posts
No bite marks and that feeling started when I was wide awake last night. Didn't have any seizures or anything like that.
Reply With Quote
  #14  
Old 09-25-2013, 09:57 AM
Cint's Avatar
CWE Supporter
 
Join Date: May 2008
Location: Denver, CO
Posts: 5,495
Thanks: 1,150
Thanked 3,163 Times in 2,054 Posts
Originally Posted by Dignan View Post:

Don't really know for sure since I was a little nervous, but I'd say its still a little numb feeling. Anyone ever heard of that? And, how long before that goes away? Otherwise, I seem to be feeling pretty normal this morning.
I take 3000 mgs. of Keppra on a daily basis and on occasion, I get that dumb feeling on my lower lip. But I also have Diabetes, so for me, that numbness is a symptom of low blood sugar. It goes away after I get something sweet to eat.

It should subside within a few hours, tho.
__________________
"The Golden Rule is that there are no golden rules."
~George Bernard Shaw
Reply With Quote
  #15  
Old 09-25-2013, 10:05 AM
JeffD's Avatar
Joined the Party
 
Join Date: Sep 2013
Location: Kansas City Area
Posts: 53
Thanks: 21
Thanked 16 Times in 13 Posts
Glad you made it through the night all right.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Lowering Keppra dose...fingers crossed! travel bug The Kitchen 18 10-11-2012 07:01 PM
Changing dose of Keppra causing space outs? Arc2012 The Foyer 4 04-12-2012 06:04 PM
Ever switched from Keppra XR to non-XR dose? littlegrasshopper The Kitchen 10 06-18-2011 03:57 PM
Raised the keppra dose now having panic horsehead The Kitchen 6 01-16-2009 01:45 PM


All times are GMT -5. The time now is 08:33 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.